Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Apr 10, 2024, 7:34 AM CDT for 4 parishes in Louisiana. It was in force for 26 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2024, 7:34 AM CDT (12:34 UTC)
- Expired
- Apr 10, 2024, 8:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Ft Polk radar (KPOE), 122 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:34 AM CDT | TSTM WND DMG | 2 Nw Opelousas, LA | *** 4 INJ *** St Landry Parish EM reports four people were injured when a tree fell on a car. One injury is critical and the victim is being airlifted to Baton Rouge. |
| Apr 10, 7:38 AM CDT | TORNADO | 3 N Port Barre, LA | A brief tornado touched down along the leading edge of the squall line as it reached LA-103, twisting off large tree limbs and snapping tree trunks. Tornado rated EF1. |
| Apr 10, 7:43 AM CDT | TSTM WND DMG | Port Barre, LA | Photo received of trees down in Port Barre. Time estimated by radar. |
| Apr 10, 7:44 AM CDT | TSTM WND DMG | 3 N Washington, LA | Report from mPING: 3-inch tree limbs broken; Power poles broken. |
| Apr 10, 7:47 AM CDT | TSTM WND DMG | 1 Nne Opelousas, LA | Report of widespread wind damage across St. Landry Parish. Over 60 roads blocked with trees down. Time estimated by radar. |
| Apr 10, 7:51 AM CDT | TSTM WND DMG | 1 Nnw Krotz Springs, LA | Photos received of trees down and shed destroyed in Krotz Springs. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:47 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.1
The text
As transmitted.
539
WFUS54 KLCH 101234
TORLCH
LAC009-039-097-099-101300-
/O.NEW.KLCH.TO.W.0019.240410T1234Z-240410T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
734 AM CDT Wed Apr 10 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
East central Evangeline Parish in central Louisiana...
Southeastern Avoyelles Parish in central Louisiana...
Northwestern St. Martin Parish in south central Louisiana...
St. Landry Parish in central Louisiana...
* Until 800 AM CDT.
* At 734 AM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located
along a line extending from near Indian Lake to Washington to
Leonville, moving east at 90 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Krotz Springs, Palmetto, Morrow, Port Barre, Big Cane, Goudeau,
and Lebeau around 740 AM CDT.
Melville, Bayou Current, and Dupont around 745 AM CDT.
Simmesport around 750 AM CDT.
This includes Interstate 49 between mile markers 9 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3104 9173 3098 9180 3087 9180 3086 9182
3084 9180 3081 9181 3078 9177 3071 9173
3067 9173 3057 9176 3051 9173 3050 9175
3050 9170 3044 9164 3039 9163 3041 9198
3037 9208 3059 9212 3081 9234
TIME...MOT...LOC 1234Z 248DEG 76KT 3079 9220 3063 9203 3048 9201
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CramerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 10, 6:47 AM CDT, 47 minutes earlier.
Area forecast discussion, Apr 10, 6:47 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
647 AM CDT Wed Apr 10 2024
...New AVIATION...
.SHORT TERM...
(Today through Friday night)
Issued at 355 AM CDT Wed Apr 10 2024
Our long anticipated severe weather/heavy rain event is finally
underway with local 88Ds showing a cluster of very slow moving
thunderstorms covering interior sern TX/cntl LA with various ob
networks showing up to 8 inches of rain having fallen across this
area. Meanwhile, regional 88Ds show a developing line of storms
approaching Houston metro which is progged to further strengthen and
sweep into/across the forecast area later this morning. Special 04z
KLCH sounding showed reasonable helicity to go along with good
CAPE/shear and exceptional moisture, thus all modes of severe remain
in play through the event. And accordingly, SPC has now issued a
Tornado Watch for the entire forecast area valid til 09L/14z.
In addition, no changes are planned to going hazards (Flood
Watch/Wind Advisory) based on latest guidance.
After this initial round of convection departs the region,
expecting another round, although with far less coverage, of
showers/storms associated with the advancing stacked low/sfc
frontal boundary to cross later this afternoon.
Once the afternoon precip exits the area, dry conditions are
expected for the remainder of the short term period as a nwrly
flow aloft behind the departing shortwave gradually transitions
to a more wrly flow, while sfc high pressure builds over the
region. An initial burst of post-frontal cooler weather will
gradually moderate.
25
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 355 AM CDT Wed Apr 10 2024
Slim rain chances return to the forecast for Tuesday as another
mid/upper-level shortwave combines with a limited moisture return
off the Gulf to produce widely scattered showers and storms over
our extreme nrn zones. Otherwise, the long term period of the
forecast looks to be dry.
25
&&
.AVIATION...
(12Z TAFS)
Issued at 646 AM CDT Wed Apr 10 2024
No significant changes to previous TAF thinking...
25
(Little change to the overall forecast thinking since the
previous package. Still expected a large swath of heavy rain and
thunderstorms to move across the region over the next 12 hours or
so, bringing frequent lighting, gusty/damaging winds, low
ceilings, and reduced VIS to all terminals. Conditions will begin
to improve west to east through the late morning into the early
afternoon. Some light showers will be possible through the
afternoon after the main threat is over however, these showers
aren't expected to pose many issues. Conditions will improve
quickly from the afternoon into the evening hours.
17)
&&
.MARINE...
Issued at 355 AM CDT Wed Apr 10 2024
Extended the SCA on all of our waters based on latest guidance
this morning.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 53 75 47 / 100 10 0 0
LCH 78 56 77 51 / 90 0 0 0
LFT 80 59 77 53 / 100 0 0 0
BPT 79 54 79 53 / 80 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ027>033.
Wind Advisory until 7 PM CDT this evening for LAZ033-044-045-055-
073-074-141>143-152>154-241>243-252>254.
Coastal Flood Advisory until 2 PM CDT this afternoon for LAZ073-
074.
Coastal Flood Advisory until 7 PM CDT this evening for
LAZ252>254.
TX...Flood Watch through this evening for TXZ180-259-260.
Wind Advisory until 7 PM CDT this evening for TXZ515-516-615-616.
Coastal Flood Advisory until 2 PM CDT this afternoon for TXZ615.
GM...Small Craft Advisory until 10 AM CDT Thursday for GMZ430-432.
Small Craft Advisory until 10 AM CDT Thursday for GMZ435-436.
Small Craft Advisory until 7 PM CDT Thursday for GMZ450-452-455-
470-472-475.
&&
SHORT TERM...25
LONG TERM....25
AVIATION...25In the hours before
Local storm report, Apr 10, 7:15 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
715 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM Flash Flood 5 ENE Hillister 30.68N 94.30W
04/10/2024 Tyler TX Dept of Highways
FM 1013 Closed.
&&Local storm report, Apr 10, 7:19 AM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
719 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM Flash Flood 1 ENE Kirbyville 30.66N 93.89W
04/10/2024 Jasper TX Public
Significant flooding continues along Trout
and Pin Oak Creeks in and around Kirbyville.
&&Local storm report, Apr 10, 7:25 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
725 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM Flash Flood 2 NW Colmesneil 30.93N 94.45W
04/10/2024 Tyler TX Dept of Highways
FM 1745 Closed.
&&Local storm report, Apr 10, 7:27 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
727 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM Flash Flood 7 NW Town Bluff 30.86N 94.27W
04/10/2024 Tyler TX Dept of Highways
FM 256 Closed.
&&Local storm report, Apr 10, 7:28 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
728 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM Flash Flood 6 NW Town Bluff 30.86N 94.24W
04/10/2024 Tyler TX Dept of Highways
FM 92 North of HWY 190 closed.
&&Local storm report, Apr 10, 7:32 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
732 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM Flash Flood 3 W Warren 30.62N 94.46W
04/10/2024 Tyler TX Dept of Highways
FM 1943 Closed.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:57 PM CDT | Special Weather Statement | LCH | Beauregard, Vernon | 63 min |
| Apr 9, 11:42 PM CDT | Flash Flood Warning | LCH | Beauregard, Vernon | 7 hr |
| Apr 9, 11:55 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 65 min |
| Apr 10, 12:09 AM CDT | Special Weather Statement | LCH | Rapides | 51 min |
| Apr 10, 1:00 AM CDT | Special Weather Statement | LCH | Vernon | 45 min |
| Apr 10, 1:44 AM CDT | Special Weather Statement | LCH | Vernon | 46 min |
| Apr 10, 2:03 AM CDT | Special Weather Statement | LCH | Rapides | 42 min |
| Apr 10, 3:56 AM CDT | Special Weather Statement | LCH | Beauregard | 34 min |
| Apr 10, 4:18 AM CDT | Special Weather Statement | LCH | Beauregard | 27 min |
| Apr 10, 4:25 AM CDT | Special Weather Statement | LCH | Vernon | 35 min |
| Apr 10, 5:07 AM CDT | Special Marine Warning | LCH | 53 min | |
| Apr 10, 5:19 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 41 min |
| Apr 10, 5:26 AM CDT | Severe Thunderstorm Warning | LCH | Allen | 49 min |
| Apr 10, 5:29 AM CDT | Special Weather Statement | LCH | Lafayette | 31 min |
| Apr 10, 5:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Apr 10, 5:47 AM CDT | Special Marine Warning | LCH | 43 min | |
| Apr 10, 5:53 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 52 min |
| Apr 10, 5:57 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 48 min |
| Apr 10, 6:00 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 45 min |
| Apr 10, 6:02 AM CDT | Flash Flood Warning | LCH | Rapides, Vernon | 5 hr |
| Apr 10, 6:02 AM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 10, 6:12 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 33 min |
| Apr 10, 6:14 AM CDT | Special Marine Warning | LCH | 46 min | |
| Apr 10, 6:17 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 43 min |
| Apr 10, 6:24 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 66 min |
| Apr 10, 6:28 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Vernon | 9 hr |
| Apr 10, 6:28 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis, Vermilion | 47 min |
| Apr 10, 6:29 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 31 min |
| Apr 10, 6:33 AM CDT | Tornado Warning | LCH | Acadia, Saint Landry | 42 min |
| Apr 10, 6:39 AM CDT | Tornado Warning | LCH | Acadia, Calcasieu, Jefferson Davis | 36 min |
| Apr 10, 6:47 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Evangeline, Jefferson Davis, Rapides and 1 more | 38 min |
| Apr 10, 7:02 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Evangeline, Iberia, Jefferson Davis, Lafayette and 3 more | 58 min |
| Apr 10, 7:04 AM CDT | Tornado Warning | LCH | Saint Landry | 56 min |
| Apr 10, 7:06 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 10, 7:07 AM CDT | Special Weather Statement | LCH | Rapides | 38 min |
| Apr 10, 7:11 AM CDT | Tornado Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry | 25 min |
| Apr 10, 7:18 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 57 min |
| Apr 10, 7:21 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 24 min |
| Apr 10, 7:22 AM CDT | Flash Flood Warning | LCH | Acadia, Avoyelles, Evangeline, Jefferson Davis, Rapides, Saint Landry | 5 hr |
| Apr 10, 7:42 AM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 18 min |
| Apr 10, 7:49 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 56 min |
| Apr 10, 7:50 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 25 min |
| Apr 10, 8:02 AM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 10, 8:14 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 61 min |
| Apr 10, 8:52 AM CDT | Flash Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 3 hr |
| Apr 10, 8:59 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 10, 9:14 AM CDT | River Flood Watch | LCH | Calcasieu | 5 days |
| Apr 10, 9:14 AM CDT | River Flood Watch | LCH | Allen | 21 hr |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Vernon | 4 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 21 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 11 hr |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 129 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Calcasieu | 11 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Beauregard | 4 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 59 hr |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Vernon | 21 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 21 days |
| Apr 10, 3:28 PM CDT | Areal Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 12 hr |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.